Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 9, NWS Guam
NWS Guam issued this high surf advisory at Apr 28, 2021, 2:59 AM CDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2021, 2:59 AM CDT (07:59 UTC)
- Expired
- Apr 30, 2021, 3:09 PM CDT
- In force
- 60 hr
- Issued by
- NWS Guam
The text
As transmitted.
152 WHMY40 PGUM 280759 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 559 PM ChST Wed Apr 28 2021 GUZ001>004-282100- /O.NEW.PGUM.SU.Y.0009.210428T0800Z-210429T2000Z/ Guam-Rota-Tinian-Saipan- 559 PM ChST Wed Apr 28 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM FRIDAY... * WHAT...Large breaking waves of 7 to 9 feet expected in the surf zone. * WHERE...Along north facing reefs. * WHEN...Until 6 AM ChST Friday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. It will be risky to swim or snorkel in these conditions. && $$ Kleeschulte
7 follow-up statements
539 WHMY40 PGUM 280807 CCA CFWGUM Coastal Hazard Message...CORRECTED National Weather Service Tiyan GU 607 PM ChST Wed Apr 28 2021 GUZ001>004-282100- /O.COR.PGUM.SU.Y.0009.210428T0804Z-210429T2000Z/ Guam-Rota-Tinian-Saipan- 607 PM ChST Wed Apr 28 2021 CORRECTED TYPO ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM FRIDAY... * WHAT...Large breaking waves of 7 to 9 feet and dangerous rip currents. * WHERE...Along north facing reefs. * WHEN...Until 6 AM ChST Friday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. Rip currents will be life-threatening. && $$ Kleeschulte
950 WHMY40 PGUM 282013 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 613 AM ChST Thu Apr 29 2021 GUZ001>004-290900- /O.CON.PGUM.SU.Y.0009.000000T0000Z-210429T2000Z/ Guam-Rota-Tinian-Saipan- 613 AM ChST Thu Apr 29 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST FRIDAY... * WHAT...Large breaking waves of 7 to 9 feet and dangerous rip currents. * WHERE...Along north facing reefs. * WHEN...Until 6 AM ChST Friday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. Rip currents will be life-threatening. && $$ Ziobro
080 WHMY40 PGUM 290556 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 356 PM ChST Thu Apr 29 2021 GUZ001>004-292000- /O.EXT.PGUM.SU.Y.0009.000000T0000Z-210430T2000Z/ Guam-Rota-Tinian-Saipan- 356 PM ChST Thu Apr 29 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM SATURDAY... * WHAT...Large breaking waves of 7 to 9 feet and dangerous rip currents. * WHERE...Along north facing reefs. * WHEN...Until 6 AM ChST Saturday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. It will be risky to swim or snorkel in these conditions. && $$ Kleeschulte
787 WHMY40 PGUM 290713 CCA CFWGUM Coastal Hazard Message...Corrected National Weather Service Tiyan GU 356 PM ChST Thu Apr 29 2021 GUZ001>004-292000- /O.EXT.PGUM.SU.Y.0009.000000T0000Z-210430T2000Z/ Guam-Rota-Tinian-Saipan- 356 PM ChST Thu Apr 29 2021 CORRECTED SURF HEIGHT ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM SATURDAY... * WHAT...Large breaking waves of 7 to 10 feet and dangerous rip currents. * WHERE...Along north facing reefs. * WHEN...Until 6 AM ChST Saturday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. It will be risky to swim or snorkel in these conditions. && $$ Kleeschulte
706 WHMY40 PGUM 292001 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 601 AM ChST Fri Apr 30 2021 GUZ001>004-300900- /O.CON.PGUM.SU.Y.0009.000000T0000Z-210430T2000Z/ Guam-Rota-Tinian-Saipan- 601 AM ChST Fri Apr 30 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST SATURDAY... * WHAT...Large breaking waves of 7 to 10 feet and dangerous rip currents. * WHERE...Along north facing reefs. * WHEN...Until 6 AM ChST Saturday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. It will be risky to swim or snorkel in these conditions. $$ Ziobro
718 WHMY40 PGUM 300558 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 358 PM ChST Fri Apr 30 2021 GUZ001>004-302000- /O.EXT.PGUM.SU.Y.0009.000000T0000Z-210501T0800Z/ Guam-Rota-Tinian-Saipan- 358 PM ChST Fri Apr 30 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM SATURDAY... * WHAT...Large breaking waves of 7 to 10 feet and dangerous rip currents. * WHERE...Along north facing reefs. * WHEN...Until 6 PM ChST Saturday. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...The large north swell will continue through Saturday afternoon, maintaining high surf along north facing reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. It will be risky to swim or snorkel in these conditions. && $$ Kleeschulte
596 WHMY40 PGUM 302009 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 609 AM ChST Sat May 1 2021 GUZ001>004-302115- /O.CAN.PGUM.SU.Y.0009.000000T0000Z-210501T0800Z/ Guam-Rota-Tinian-Saipan- 609 AM ChST Sat May 1 2021 ...HIGH SURF ADVISORY IS CANCELLED... Buoys show that the north swell has subsided such that surf has fallen below hazardous levels of 9 feet. This has also allowed the high risk of rip currents to fall to moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to exercise caution along reef lines as strong rip currents are still possible. $$ Ziobro
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Apr 27, 9:03 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Apr 27, 9:03 PM CDT, 5 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Tiyan GU 1203 PM ChST Wed Apr 28 2021 .Update... A stationary front north of Saipan waters is producing numerous showers and scattered thunderstorms. For Saipan waters scattered showers and isolated thunderstorms have been added to the forecast. && .Prev discussion... /issued 750 AM ChST Wed Apr 28 2021/ Marianas Synopsis... Light east winds prevail over the Marianas this morning. Satellite imagery shows only a few clouds and showers over the area. A shear line could be found just north of Saipan. Discussion... A few tweaks made to the forecast. Earlier forecast just had isolated showers for today. The shear line to the north of Saipan is associated with a few thunderstorms. The same imagery showed a few Cbs near Guam. Models keep the shear line north of Saipan although a few thunderstorms may pass near Tinian and Saipan during the day. Enough instability is present near Guam and Rota as evidence by the Cbs and a Precipitable Water Index above 2 inches. Added a slight chance of thunderstorms to today's forecast. The remainder of the forecast will be tranquil with only partly cloudy skies and isolated showers expected. Marine/Surf... Ritidian and Tanapag buoys showed seas between 5 to 6 feet. Models depict seas between 4 to 6 feet through at least Sunday. Both buoys had a north swell with a hint of a west swell. The north swell will persist into the weekend. The west swell will diminish by Thursday and an east trade-wind swell will begin. The north swell has deceased enough so that surf is no longer hazardous on north facing reefs. With decreasing surf the rip current risk has gone from high to moderate on north facing reefs. Fire weather... Wetting rains the last few days have caused the KDBI to decrease below 700 and is now at 625 today. Drier weather has returned and a wetting rain is not expected the next few days. The KDBI is expected resume its increase through the forecast. Vegetation and fuels will be moist but will dry out showers will be limited and east trade-winds of 10 to 15 mph will prevail the next few days. Eastern Micronesia... Most of the deep convection has slipped to the south of Eastern Micronesia, or at least south of Pohnpei, Kosrae and Majuro. This is expected to change over the next couple of days as a disturbance south of Chuuk and Pohnpei starts to develop. The GFS extends a trough out from the disturbance which gradually moves north. Coming from the south the way it is, it reaches Kosrae first around Thursday then Pohnpei and Majuro on Friday. Right now the satellite images do not look particularly great, so this could get pushed back. However, the ECMWF has a similar forecast, but paints it as an area of trade- wind convergence. This is still quite possible, so did not make any major changes to weather at this time. Winds are expected to stay at or below 15 knots through the period, and seas will remain at or below 7 feet. This means marine conditions will be okay, although not quite benign. However, Kosrae and Pohnpei could be in the firing line of a big north swell, so a high surf advisory could be needed in a day or two. Extended wave guidance does show the waves dropping a bit, with values of 3 to 6 feet. Western Micronesia... The eventual forecast for Western Micronesia will depend even more on what that disturbance south of Chuuk does. The GFS moves it almost straight west, keeping it close to the equator. The ECMWF is similar, at least through day 5. The disturbance looks like it will be far enough south, winds should remain gentle to moderate and showers will just be scattered, at the forecast locations. Also, this will mainly be for Chuuk. Any enhancements to showers near Palau and Yap would be yet in the future. Seas are expected to stay at or below 7 feet at Chuuk, 6 feet at Yap, and 5 feet at Koror. Winds are expected to be at or below 15 knots at Chuuk and Yap, and 10 knots or below at Koror. So, marine conditions will be okay, becoming benign near Koror. However, Chuuk will need to monitor that same north swell as Pohnpei and Kosrae, and to a lesser extent Yap also. It looks like Koror will only be brushed by it. It does look like seas will be dropping in the outlook...extended guidance shows values between 2 and 5 feet. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Update:Schank/Slaughter
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.